Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Aug 1, 2016, 7:03 PM CDT for Cullman County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 7:03 PM CDT (00:03 UTC)
- Expired
- Aug 1, 2016, 7:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Huntsville, AL
County Cullman County, AL
The radar
The Birmingham radar (KBMX), 98 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1723 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
000
WWUS84 KHUN 020003
SPSHUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
703 PM CDT MON AUG 1 2016
ALZ016-020030-
CULLMAN AL-
703 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CULLMAN COUNTY UNTIL
730 PM CDT...
AT 703 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
HELICON...OR 9 MILES EAST OF ARLEY...MOVING SOUTHEAST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOOD HOPE...DODGE CITY...BREMEN...WILBURN...LOGAN...
CRANE HILL AND SMITH LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3389 8703 3400 8711 3412 8711 3420 8702
3408 8680
TIME...MOT...LOC 0003Z 315DEG 5KT 3409 8704
$$
07What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 5:55 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 1, 5:55 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 555 PM CDT MON AUG 1 2016 .UPDATE... For 00Z TAFs. && .SYNOPSIS... (Issued 303 PM CDT MON AUG 1 2016) A ridge axis continues to occupy the Southeast U.S. while a sheared trough moves across New England, and a pair of shortwave troughs moves across the Canada/U.S. border around the Pacific Northwest. The sensible impacts of this ridge axis will be continued hot/humid weather with heat index values rising to 100-105 (if not a little higher at times on Wednesday and Thursday) along with daily chances for showers/thunderstorms. Some variations in lifting mechanisms may occur through the next 7 days as the ridge moves/wobbles--further details to follow... For the rest of this afternoon/evening, there is an outflow boundary from a decayed early morning MCS that marched over MO/IL/IA that may provide the lift necessary for storms over N AR/W TN. However, the primary mechanism for storm development will be mainly diurnal heating. SL.77 && .DISCUSSION... (Issued 303 PM CDT MON AUG 1 2016) As mentioned previously, isolated to scattered thunderstorms may linger into the evening with all convective activity diminishing/dissipating after sunset. Then, with dewpoint depressions as low as they are (0-3 degrees), along with light winds characteristic of summer nights, fog formation is possible, especially over the rivers, lakes, and valleys. For now, have included patchy fog, but may need to adjust to dense fog if it appears that dense fog may develop over the TN River (Jackson/Marshall Counties) and DeKalb County valleys. Then, scattered thunderstorms will continue on Tuesday as the ridge axis shifts west keeping the TN Valley on the northeast flank of the ridge. This will actually allow a weakness in the ridge to move across eastern TN/N GA, possibly providing a lifting mechanism for storms over NE AL on Tuesday afternoon. As a result, have introduced slightly higher pops over northeast AL and southern middle TN. Instability is high enough to support pulse-like strong thunderstorms with gusty winds up to 40 MPH and heavy rainfall. With the lack of an appreciable lifting mechanism, more isolated thunderstorms will be possible on Wednesday with temperatures rising into the mid 90s and heat index values approaching 105F. One curious vorticity maximum is shown by the 00Z/12Z GFS developing within a weakness in the ridge over AR/OK on Wednesday into Thursday. The ECMWF shows a "weaker" vorticity maximum developing over the same area, but (as is the case with most of the cutoff lows this time of year) the movement of the cutoff low is quite uncertain. So, will keep a chance of pops in the forecast for Thursday into the weekend as it may wobble/drift to the east/southeast. Otherwise, another hot/humid day is forecast for Thursday. Weak NE upper flow also develops on Thursday into Friday across the TN valley as the ridge axis shifts over TX and another weak shortwave trough moves southeast from the OH river valley. Have included slightly higher chance POPs on Friday to account for the possibility of both lifting mechanisms bringing thunderstorms. Then, the rest of the weekend should be comprised of daily afternoon thunderstorm chances with daytime highs in the low 90s. SL.77 && .AVIATION... For 00Z TAFs: Mainly shra with a possible embedded tsra was just east of the HSV airport and moving SE. Another stronger line of shra/tsra were over portions of wrn/mid TN and were moving e/se. Not sure if these storms in wrn/mid TN will stay together and reach the taf sites later this evening. Thus for now will not include any pcpn in tafs for this evening/overnight. However will monitor for any updates to add pcpn in tafs. For Tuesday models do show that any left over boundaries may kick off some shra arnd 15z at both taf sites. Went ahead and included vcsh for both KHSV and KMSL between 15z and 18z. After 18z will go with a tempo group for tsra for the aftn hours for both taf sites. Otherwise except for mvfr conditions in tsra and some patchy fog overnight, expect vfr conditions thru the fcst period. 007 && .HUN Watches/Warnings/Advisories... AL...NONE. TN...NONE. && For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Aug 1, 1:35 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 135 PM CDT MON AUG 1 2016 ALZ001>010-016-TNZ076-096-097-020300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 135 PM CDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. THE STRONGER STORMS WILL CONTAIN BRIEF HEAVY RAINFALL AND GUSTY WINDS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS REMAIN POSSIBLE THROUGH THE OUTLOOK PERIOD. BRIEF HEAVY RAINFALL AND GUSTY WINDS ARE AGAIN POSSIBLE WITH SOME OF THESE STORMS. HEAT INDEX VALUES WILL ALSO RISE INTO THE 100 TO 105 DEGREE RANGE STARTING TUESDAY...MAINLY FOR AREAS ALONG AND WEST OF INTERSTATE 65. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 6:11 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 611 PM CDT MON AUG 1 2016 ALZ006-012345- MADISON AL- 611 PM CDT MON AUG 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON COUNTY UNTIL 645 PM CDT... AT 610 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN OVER SOUTHEASTERN HUNTSVILLE. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HUNTSVILLE AND REDSTONE ARSENAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3459 8654 3463 8667 3476 8660 3474 8646 TIME...MOT...LOC 2310Z 200DEG 2KT 3468 8659 07
Special weather statement, Aug 1, 6:35 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
635 PM CDT MON AUG 1 2016
ALZ016-020000-
CULLMAN AL-
635 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CULLMAN COUNTY UNTIL
700 PM CDT...
AT 634 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
HELICON...OR 9 MILES EAST OF ARLEY...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HANCEVILLE...GOOD HOPE...DODGE CITY...GARDEN CITY...COLONY...
BREMEN...WILBURN...LOGAN...BLACK BOTTOM AND CRANE HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3400 8711 3411 8711 3419 8705 3407 8671
3395 8680 3396 8682 3394 8682 3395 8685
3393 8686 3394 8688 3392 8689 3391 8692
3387 8693
TIME...MOT...LOC 2334Z 302DEG 16KT 3408 8704
07Special weather statement, Aug 1, 7:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
703 PM CDT MON AUG 1 2016
ALZ016-020030-
CULLMAN AL-
703 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CULLMAN COUNTY UNTIL
730 PM CDT...
AT 703 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
HELICON...OR 9 MILES EAST OF ARLEY...MOVING SOUTHEAST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOOD HOPE...DODGE CITY...BREMEN...WILBURN...LOGAN...
CRANE HILL AND SMITH LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3389 8703 3400 8711 3412 8711 3420 8702
3408 8680
TIME...MOT...LOC 0003Z 315DEG 5KT 3409 8704
07The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 11:34 AM CDT | Special Weather Statement | HUN | Colbert | 26 min |
| Aug 2, 11:59 AM CDT | Special Weather Statement | HUN | Colbert, Franklin | 46 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.